Alert archive / Minnesota / Red Flag Warnings in 2025

Red Flag Warning 5, NWS Grand Forks, ND

May 10, 20259 counties in Minnesota; 9 counties in North Dakota

NWS Grand Forks, ND issued this red flag warning at May 10, 2025, 2:35 AM CDT for 9 counties in Minnesota; 9 counties in North Dakota. It took effect at May 10, 2025, 11:00 AM CDT. It was in force for 10 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 10, 2025, 2:35 AM CDT (07:35 UTC)
In effect from
May 10, 2025, 11:00 AM CDT
Expired
May 10, 2025, 9:00 PM CDT
In force
10 hr
Issued by
NWS Grand Forks, ND

Counties Beltrami County, MN, Clearwater County, MN, Kittson County, MN, Lake of the Woods County, MN, Marshall County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Benson County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 81 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 8:53 PM CDTTSTM WND GST 571 E Brocket, NDNDAWN 10m site reported a 57 mph gust.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 7.6 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2025-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2025-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2038 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

131 
WWUS83 KFGF 100735
RFWFGF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Forks ND
235 AM CDT Sat May 10 2025

MNZ001-004>009-013>016-NDZ006>008-014>016-024-026-027-054-120300-
/O.NEW.KFGF.FW.W.0005.250510T1600Z-250511T0200Z/
/O.EXT.KFGF.FW.A.0005.250511T1600Z-250512T0300Z/
West Polk-Kittson-Roseau-Lake Of The Woods-West Marshall-
East Marshall-North Beltrami-Pennington-Red Lake-East Polk-
North Clearwater-Towner-Cavalier-Pembina-Benson-Ramsey-
Eastern Walsh-Eddy-Nelson-Grand Forks-Western Walsh-
235 AM CDT Sat May 10 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEASTERN
NORTH DAKOTA AND PORTIONS OF NORTHWESTERN MINNESOTA...
...FIRE WEATHER WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH 
SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEASTERN
NORTH DAKOTA AND PORTIONS OF NORTHWESTERN MINNESOTA...

The National Weather Service in Grand Forks has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM this morning to 9 PM CDT this evening.

* AFFECTED AREA...In Minnesota, West Polk, Kittson, Roseau, Lake 
  Of The Woods, West Marshall, East Marshall, North Beltrami, 
  Pennington, Red Lake, East Polk and North Clearwater. In North 
  Dakota, Towner, Cavalier, Pembina, Benson, Ramsey, Eastern 
  Walsh, Eddy, Nelson, Grand Forks and Western Walsh.

* WINDS...South 15 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control. Outdoor burning is not recommended.

* ADDITIONAL DETAILS...Southerly winds will continue to increase
  over the weekend, with extremely warm temperatures arriving by
  Sunday. The hot temperatures, low relative humidity values, and
  strong southerly winds bring critical fire weather conditions
  today as well as Sunday afternoon. Focus for worst fire weather
  conditions is on Sunday as this is the day with the lowest RH, 
  strongest winds and highest temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

MNZ002-003-017-022>024-027>032-040-NDZ028>030-038-039-049-052-053-
120300-
/O.CON.KFGF.FW.A.0005.250511T1600Z-250512T0300Z/
Norman-Clay-South Beltrami-Mahnomen-South Clearwater-Hubbard-
West Becker-East Becker-Wilkin-West Otter Tail-East Otter Tail-
Wadena-Grant-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-
Richland-
235 AM CDT Sat May 10 2025

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
WEST CENTRAL AND NORTHWEST MINNESOTA AS WELL AS SOUTHEAST NORTH
DAKOTA...

* AFFECTED AREA...In Minnesota, Norman, Clay, South Beltrami, 
  Mahnomen, South Clearwater, Hubbard, West Becker, East Becker, 
  Wilkin, West Otter Tail, East Otter Tail, Wadena and Grant. In 
  North Dakota, Griggs, Steele, Traill, Barnes, Cass, Ransom, 
  Sargent and Richland.

* WINDS...South 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 18 percent.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control. Outdoor burning is not recommended.

* ADDITIONAL DETAILS...Southerly winds will continue to increase 
  over the weekend, with extremely warm temperatures arriving by 
  Sunday. The hot temperatures, low relative humidity values, 
  and strong southerly winds could bring critical fire weather 
  conditions Sunday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
3 follow-up statements
331 
WWUS83 KFGF 101621
RFWFGF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Forks ND
1121 AM CDT Sat May 10 2025

MNZ001-004>009-013>016-NDZ006>008-014>016-024-026-027-054-120300-
/O.CON.KFGF.FW.W.0005.000000T0000Z-250511T0200Z/
/O.CON.KFGF.FW.A.0005.250511T1600Z-250512T0300Z/
West Polk-Kittson-Roseau-Lake Of The Woods-West Marshall-
East Marshall-North Beltrami-Pennington-Red Lake-East Polk-
North Clearwater-Towner-Cavalier-Pembina-Benson-Ramsey-
Eastern Walsh-Eddy-Nelson-Grand Forks-Western Walsh-
1121 AM CDT Sat May 10 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEASTERN NORTH DAKOTA
AND PORTIONS OF NORTHWESTERN MINNESOTA...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
NORTHEASTERN NORTH DAKOTA AND PORTIONS OF NORTHWESTERN
MINNESOTA...

* AFFECTED AREA...In Minnesota, West Polk, Kittson, Roseau, Lake 
  Of The Woods, West Marshall, East Marshall, North Beltrami, 
  Pennington, Red Lake, East Polk and North Clearwater. In North 
  Dakota, Towner, Cavalier, Pembina, Benson, Ramsey, Eastern 
  Walsh, Eddy, Nelson, Grand Forks and Western Walsh.

* WINDS...South 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control. Outdoor burning is not recommended.

* ADDITIONAL DETAILS...Southerly winds will continue to increase 
  over the weekend, with extremely warm temperatures arriving by 
  Sunday. The hot temperatures, low relative humidity values, 
  and strong southerly winds bring critical fire weather 
  conditions today as well as Sunday afternoon. Focus for worst 
  fire weather conditions is on Sunday as this is the day with 
  the lowest RH, strongest winds and highest temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

MNZ002-003-017-022>024-027>032-040-NDZ028>030-038-039-049-052-053-
120300-
/O.CON.KFGF.FW.A.0005.250511T1600Z-250512T0300Z/
Norman-Clay-South Beltrami-Mahnomen-South Clearwater-Hubbard-
West Becker-East Becker-Wilkin-West Otter Tail-East Otter Tail-
Wadena-Grant-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-
Richland-
1121 AM CDT Sat May 10 2025

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
WEST CENTRAL AND NORTHWEST MINNESOTA AS WELL AS SOUTHEAST NORTH
DAKOTA...

* AFFECTED AREA...In Minnesota, Norman, Clay, South Beltrami, 
  Mahnomen, South Clearwater, Hubbard, West Becker, East Becker, 
  Wilkin, West Otter Tail, East Otter Tail, Wadena and Grant. In 
  North Dakota, Griggs, Steele, Traill, Barnes, Cass, Ransom, 
  Sargent and Richland.

* WINDS...South 25 to 35 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control. Outdoor burning is not recommended.

* ADDITIONAL DETAILS...Southerly winds will continue to increase 
  over the weekend, with extremely warm temperatures arriving by 
  Sunday. The hot temperatures, low relative humidity values, 
  and strong southerly winds could bring critical fire weather 
  conditions Sunday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
104 
WWUS83 KFGF 101847
RFWFGF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Forks ND
147 PM CDT Sat May 10 2025

MNZ001-004>009-013>016-NDZ006>008-014>016-024-026-027-054-130200-
/O.UPG.KFGF.FW.A.0005.250511T1600Z-250512T0300Z/
/O.NEW.KFGF.FW.W.0006.250511T1600Z-250512T0300Z/
/O.NEW.KFGF.FW.A.0006.250512T1700Z-250513T0200Z/
/O.CON.KFGF.FW.W.0005.000000T0000Z-250511T0200Z/
West Polk-Kittson-Roseau-Lake Of The Woods-West Marshall-
East Marshall-North Beltrami-Pennington-Red Lake-East Polk-
North Clearwater-Towner-Cavalier-Pembina-Benson-Ramsey-
Eastern Walsh-Eddy-Nelson-Grand Forks-Western Walsh-
147 PM CDT Sat May 10 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEASTERN NORTH DAKOTA
AND PORTIONS OF NORTHWESTERN MINNESOTA...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT SUNDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR NORTHEASTERN NORTH DAKOTA
AND PORTIONS OF NORTHWESTERN MINNESOTA...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEASTERN
NORTH DAKOTA AND PORTIONS OF NORTHWESTERN MINNESOTA...

The National Weather Service in Grand Forks has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM to 10 PM CDT Sunday. A Fire Weather Watch has also
been issued. This Fire Weather Watch for wind and low relative
humidity is in effect from Monday afternoon through Monday
evening. The Fire Weather Watch is no longer in effect for Sunday
as it is replaced by a Red Flag Warning.

* AFFECTED AREA...In Minnesota, West Polk, Kittson, Roseau, Lake 
  Of The Woods, West Marshall, East Marshall, North Beltrami, 
  Pennington, Red Lake, East Polk and North Clearwater. In North 
  Dakota, Towner, Cavalier, Pembina, Benson, Ramsey, Eastern 
  Walsh, Eddy, Nelson, Grand Forks and Western Walsh.

* WINDS...South 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control. Outdoor burning is not recommended.

* ADDITIONAL DETAILS...Southerly winds will continue to increase 
  over the weekend, with extremely warm temperatures arriving by 
  Sunday. The hot temperatures, low relative humidity values, 
  and strong southerly winds bring critical fire weather 
  conditions today as well as Sunday afternoon. Focus for worst 
  fire weather conditions is on Sunday as this is the day with 
  the lowest RH, strongest winds and highest temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

MNZ002-003-017-022>024-027>032-040-NDZ028>030-038-039-049-052-053-
130200-
/O.UPG.KFGF.FW.A.0005.250511T1600Z-250512T0300Z/
/O.NEW.KFGF.FW.W.0006.250511T1600Z-250512T0300Z/
/O.NEW.KFGF.FW.A.0006.250512T1700Z-250513T0200Z/
Norman-Clay-South Beltrami-Mahnomen-South Clearwater-Hubbard-
West Becker-East Becker-Wilkin-West Otter Tail-East Otter Tail-
Wadena-Grant-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-
Richland-
147 PM CDT Sat May 10 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT SUNDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR
WEST CENTRAL AND NORTHWEST MINNESOTA AS WELL AS SOUTHEAST NORTH
DAKOTA...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST 
CENTRAL AND NORTHWEST MINNESOTA AS WELL AS SOUTHEAST NORTH 
DAKOTA...

The National Weather Service in Grand Forks has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM to 10 PM CDT Sunday. A Fire Weather Watch has also
been issued. This Fire Weather Watch for wind and low relative
humidity is in effect from Monday afternoon through Monday
evening. The Fire Weather Watch is no longer in effect for Sunday
as it is replaced by a Red Flag Warning.

* AFFECTED AREA...In Minnesota, Norman, Clay, South Beltrami, 
  Mahnomen, South Clearwater, Hubbard, West Becker, East Becker, 
  Wilkin, West Otter Tail, East Otter Tail, Wadena and Grant. In 
  North Dakota, Griggs, Steele, Traill, Barnes, Cass, Ransom, 
  Sargent and Richland.

* WINDS...South 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control. Outdoor burning is not recommended.

* ADDITIONAL DETAILS...Southerly winds will continue to increase 
  over the weekend, with extremely warm temperatures arriving by 
  Sunday. The hot temperatures, low relative humidity values, 
  and strong southerly winds could bring critical fire weather 
  conditions Sunday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
625 
WWUS83 KFGF 110204
RFWFGF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Forks ND
904 PM CDT Sat May 10 2025

MNZ001-004>009-013>016-NDZ006>008-014>016-024-026-027-054-130200-
/O.EXP.KFGF.FW.W.0005.000000T0000Z-250511T0200Z/
/O.CON.KFGF.FW.W.0006.250511T1600Z-250512T0300Z/
/O.CON.KFGF.FW.A.0006.250512T1700Z-250513T0200Z/
West Polk-Kittson-Roseau-Lake Of The Woods-West Marshall-
East Marshall-North Beltrami-Pennington-Red Lake-East Polk-
North Clearwater-Towner-Cavalier-Pembina-Benson-Ramsey-
Eastern Walsh-Eddy-Nelson-Grand Forks-Western Walsh-
904 PM CDT Sat May 10 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM CDT
SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEASTERN NORTH DAKOTA
AND PORTIONS OF NORTHWESTERN MINNESOTA...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON 
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEASTERN NORTH DAKOTA
AND PORTIONS OF NORTHWESTERN MINNESOTA...
...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR NORTHEASTERN NORTH DAKOTA AND 
PORTIONS OF NORTHWESTERN MINNESOTA...

The National Weather Service in Grand Forks has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM to 10 PM CDT Sunday. A Fire Weather Watch has also
been issued. This Fire Weather Watch for wind and low relative
humidity is in effect from Monday afternoon through Monday
evening. The Red Flag Warning for today has been allowed to expire
as winds have diminished and relative humidity values have risen
above 30%.

* AFFECTED AREA...In Minnesota, West Polk, Kittson, Roseau, Lake 
  Of The Woods, West Marshall, East Marshall, North Beltrami, 
  Pennington, Red Lake, East Polk and North Clearwater. In North 
  Dakota, Towner, Cavalier, Pembina, Benson, Ramsey, Eastern 
  Walsh, Eddy, Nelson, Grand Forks and Western Walsh.

* WINDS...South 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control. Outdoor burning is not recommended.

* ADDITIONAL DETAILS...Southerly winds will continue to increase 
  over the weekend, with extremely warm temperatures arriving by 
  Sunday. The hot temperatures, low relative humidity values, 
  and strong southerly winds bring critical fire weather 
  conditions today as well as Sunday afternoon. Focus for worst 
  fire weather conditions is on Sunday as this is the day with 
  the lowest RH, strongest winds and highest temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

MNZ002-003-017-022>024-027>032-040-NDZ028>030-038-039-049-052-053-
130200-
/O.CON.KFGF.FW.W.0006.250511T1600Z-250512T0300Z/
/O.CON.KFGF.FW.A.0006.250512T1700Z-250513T0200Z/
Norman-Clay-South Beltrami-Mahnomen-South Clearwater-Hubbard-
West Becker-East Becker-Wilkin-West Otter Tail-East Otter Tail-
Wadena-Grant-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-
Richland-
904 PM CDT Sat May 10 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM CDT
SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL AND
NORTHWEST MINNESOTA AS WELL AS SOUTHEAST NORTH DAKOTA...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON 
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST
CENTRAL AND NORTHWEST MINNESOTA AS WELL AS SOUTHEAST NORTH 
DAKOTA...

The National Weather Service in Grand Forks has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM to 10 PM CDT Sunday. A Fire Weather Watch has also
been issued. This Fire Weather Watch for wind and low relative
humidity is in effect from Monday afternoon through Monday
evening.

* AFFECTED AREA...In Minnesota, Norman, Clay, South Beltrami, 
  Mahnomen, South Clearwater, Hubbard, West Becker, East Becker, 
  Wilkin, West Otter Tail, East Otter Tail, Wadena and Grant. In 
  North Dakota, Griggs, Steele, Traill, Barnes, Cass, Ransom, 
  Sargent and Richland.

* WINDS...South 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control. Outdoor burning is not recommended.

* ADDITIONAL DETAILS...Southerly winds will continue to increase 
  over the weekend, with extremely warm temperatures arriving by 
  Sunday. The hot temperatures, low relative humidity values, 
  and strong southerly winds could bring critical fire weather 
  conditions Sunday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this red flag warning went out at May 9, 11:30 PM CDT, 3 hours 5 minutes earlier. Its key messages:

  • Near critical to critical fire weather conditions on Saturday. Critical fire weather conditions anticipated for all areas Sunday. A fire weather watch is in effect.
Area forecast discussion, May 9, 11:30 PM CDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1130 PM CDT Fri May 9 2025

.KEY MESSAGES...

- Near critical to critical fire weather conditions on Saturday.
  Critical fire weather conditions anticipated for all areas
  Sunday. A fire weather watch is in effect.

&&

.UPDATE...
Issued at 1005 PM CDT Fri May 9 2025

RH recovery is underway for most locations, though there is
still a pocket of lower RH values around 25% in the RRV of
northeast ND where lower Tds have advected in (lower 20s) and
temperatures have remained in the mid-upper 50s. Winds are
significantly lighter though, mitigating any lingering impacts
from fire weather and as temps cool these RH values should also
recover. Near term adjustments were made, otherwise forecast is
on track.

UPDATE
Issued at 646 PM CDT Fri May 9 2025

Near critical fire weather conditions continue across our
region, with RH values in the teens to mid 20% range. Winds are
a bit more variable, but periodic gusts 20-30mph have been
reported, with isolated higher gusts.

As the nose of the upper ridge begins to rebuild aloft and WAA
increases a weak mid level wave rides through the region after
06Z through midday Saturday. There may be just enough enough
instability due to steepening mid level lapse rates along with
weak forcing to support a few sprinkles/very light rain showers
during that period. Adjustments were made to reflect this,
Measurable precipitation (0.01") chances are low and a wetting
rain (0.1"+) is not expected.

&&

.DISCUSSION...
Issued at 300 PM CDT Fri May 9 2025

...Synopsis...

Cold front has finished pushing through the rest of the CWA, but
a return to upper ridging and southeasterly surface winds for
tonight. Southerly winds will continue to pick up tomorrow and
into Sunday, with unusually hot temperatures expected for the
weekend. The warmer than normal temperatures will continue into
the first part of next week as southwesterly flow aloft sets up
behind the amplifying ridge. Some increasing precipitation
chances Wednesday with a few lead shortwaves coming out, then
Thursday and Friday with the main upper low coming into the
Plains. Details still hazy for mid to late week as moisture is a
bit uncertain, but should see better precipitation chances and
cooler temperatures.

...Near critical fire conditions this evening...

Red River Valley is seeing sustained winds around 20 mph in
some places, with lighter speeds to the west and east. RH values
range from the teens right behind the cold front to around 30
percent near the Canadian border where temperatures are cooler.
Smoke from Canadian wildfires is also still an issue in a few
places, including Fargo. Conditions will continue to be near
critical through the rest of the afternoon and into the evening,
then begin to improve around sunset as winds come down and RH
values come up.

...Critical to near critical fire weather conditions over the
weekend...

Winds will shift around to the southeast then south and pick
back up tomorrow, with continued strengthening as the surface
trough deepens on Sunday. Still very warm and breezy for
Saturday afternoon also, and many locations will be on the edge
between near critical and critical fire weather conditions.
Joint probabilities Saturday afternoon for RH values 20 percent
or less, as well as winds over 20 mph, is 40 to 50 percent in
portions of the Devils Lake Basin and northern Red River Valley.
Thus, expanded watch further west. Sunday more of a slam dunk
for fire weather as temperatures climb into the 90s and winds
pick up to near advisory speed.

&&

.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1130 PM CDT Fri May 9 2025

VFR conditions should prevail through the TAF period across
eastern ND and northwest MN. There is a slight chance for light
showers 11-17Z across parts of eastern ND and northwest MN but
coverage would be low if this develops so I left out of TAFs.
Winds increase in response to increasing gradient Saturday as
low pressure builds to the west of the region, with stronger
gusts 25kt+ in eastern ND and KTVF. A strong low level jet
develops Saturday evening, so winds should remain elevated and a
period of low level wind shear (40-55kt) may develop late in the
evening.

&&

.FIRE WEATHER...
Issued at 341 AM CDT Fri May 9 2025

Continuing near critical SPS and HWO for this afternoon and into
the evening, as RH values dip into the 20s and even upper teens
behind the cold front and winds remain sustained at 20 mph.

Fire weather watch parts of northwestern MN and northeastern ND
Saturday, but further south conditions will be near critical.

Sunday is a day where strong south winds with gusts 35-45 mph
combine with very warm to hot temperatures in the upper 80s to
mid 90s to bring low RH values into the teens to low 20s. Fire
weather watch all areas Sunday for likely critical conditions.

Similar conditions may exist on Monday as well.

&&

.CLIMATE...
Issued at 623 PM CDT Thu May 8 2025

Record High Temperatures:

May 11 (Sunday):
Grand Forks NWS/UND: 95/1906 KGFK: 88/1977
KFAR: 93/1906
KPKD: 87/1900
KBDE: 83/1991

May 12 (Monday):
KPKD: 89/1906
KBDE: 85/1991

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Fire Weather Watch from 11 AM CDT Saturday through Sunday
     evening for NDZ006>008-014>016-024-026-027-054.
     Fire Weather Watch from Sunday morning through Sunday evening
     for NDZ028>030-038-039-049-052-053.
MN...Fire Weather Watch from 11 AM CDT Saturday through Sunday
     evening for MNZ001-004>009-013>016.
     Fire Weather Watch from Sunday morning through Sunday evening
     for MNZ002-003-017-022>024-027>032-040.

&&

UPDATE...DJR
DISCUSSION...JR
AVIATION...DJR
FIRE WEATHER...Riddle/TT
CLIMATE...Riddle/TT
Hazardous weather outlook, May 9, 10:34 PM CDT, 4 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
1034 PM CDT Fri May 9 2025

NDZ006>008-014>016-024-026>030-038-039-049-052>054-110345-
Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-
Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-
Richland-Western Walsh-
1034 PM CDT Fri May 9 2025

This hazardous weather outlook is for portions of eastern North
Dakota.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Near critical to critical fire weather conditions on Saturday,
with worst conditions north of Highway 2. Critical fire weather
conditions anticipated for all areas Sunday. A fire weather watch
is in effect.

Sunday and Monday...Non Thunderstorm Wind Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today.

MNZ002-003-017-022>024-027>032-040-110345-
Norman-Clay-South Beltrami-Mahnomen-South Clearwater-Hubbard-
West Becker-East Becker-Wilkin-West Otter Tail-East Otter Tail-
Wadena-Grant-
1034 PM CDT Fri May 9 2025

This hazardous weather outlook is for portions of west central
and northwest Minnesota.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Critical fire weather conditions anticipated for all areas
Sunday. A fire weather watch is in effect.

Sunday and Monday...Non Thunderstorm Wind Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today.

MNZ001-004>009-013>016-110345-
West Polk-Kittson-Roseau-Lake Of The Woods-West Marshall-
East Marshall-North Beltrami-Pennington-Red Lake-East Polk-
North Clearwater-
1034 PM CDT Fri May 9 2025

This hazardous weather outlook is for portions of northwest
Minnesota.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Near critical to critical fire weather conditions on Saturday.
Critical fire weather conditions anticipated for all areas
Sunday. A fire weather watch is in effect.

Sunday and Monday...Non Thunderstorm Wind Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today.

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 1:47 PM CDTFire Weather WatchFGFBecker, Beltrami, Clay, Clearwater, Grant, Hubbard and 12 more24 hr
May 10, 1:47 PM CDTRed Flag WarningFGFBecker, Beltrami, Clay, Clearwater, Grant, Hubbard and 12 more55 hr

Nearby

Red Flag Warnings in Minnesota, 2025Red Flag Warnings in North Dakota, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.